Alert archive / Wisconsin / Special Weather Statements in 2017
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Aug 21, 2017, 3:49 PM CDT for Langlade County, Lincoln County, Marathon County, Wisconsin. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2017, 3:49 PM CDT (20:49 UTC)
- Expired
- Aug 21, 2017, 4:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Green Bay, WI
Counties Langlade County, WI, Lincoln County, WI, Marathon County, WI
The radar
The Green Bay radar (KGRB), 128 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 969 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
049
WWUS83 KGRB 212049
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
349 PM CDT MON AUG 21 2017
WIZ018-019-030-212145-
Langlade WI-Marathon WI-Lincoln WI-
349 PM CDT MON AUG 21 2017
...THUNDERSTORMS WITH HEAVY RAIN ACROSS CENTRAL WISCONSIN...
At 346 PM CDT, Doppler radar was tracking slow moving thunderstorms
across central Wisconsin. Torrential rain, pea size hail and winds
in excess of 30 mph will be possible with these storms.
In addition, funnel clouds have been reported between Medford and
Wausau during the past hour. These funnel clouds normally do not
touch the ground. As a result, they rarely do any damage and last
only a few minutes. However, remain on the alert and be prepared to
move to a place of safety if a funnel should approach the ground.
Locations impacted include...
Wausau, Antigo, Marshfield, Weston, Merrill, Rib Mountain, Mosinee,
Tomahawk, Abbotsford and Spencer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, seek shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4503 9031 4504 9020 4512 9020 4512 9004
4556 9004 4556 8943 4547 8942 4547 8892
4538 8892 4538 8868 4521 8868 4520 8864
4512 8864 4512 8898 4503 8898 4503 8922
4468 8923 4469 9032
TIME...MOT...LOC 2046Z 230DEG 11KT 4485 9010
$$
BerschWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 21, 2:49 PM CDT, 1 hour earlier.
Area forecast discussion, Aug 21, 2:49 PM CDT, 1 hour before
Area Forecast Discussion National Weather Service Green Bay WI 249 PM CDT Mon Aug 21 2017 Forecast discussion for routine afternoon forecast issuance .SYNOPSIS... Issued at 247 PM CDT Mon Aug 21 2017 Thunderstorms tonight, then turning cooler and less humid with much quieter weather for the rest of the work week. A band of westerlies across the northern CONUS and southern Canada will undergo substantial amplification the next several days, resulting in the development of a longwave trough over eastern North America. The westerlies will gradually weaken during the latter half of the period as the flow consolidates back to the north across Canada. But at least some remnants of the upper trough will linger near the area. The developing northwest upper flow into the amplifying eastern trough will bring a large anticyclone and associated dry airmass southeast from Canada. So the warm and humid conditions of today will be replaced by seasonably cool temperatures by mid-week. Readings will begin to rebound by the weekend. The main opportunities for rain will be early and late in the period, with amounts depending primarily on what falls in the next 18 hours. That will probably still be sufficient to result in AOA amounts at most locations. && .SHORT TERM...Tonight and Tuesday Issued at 247 PM CDT Mon Aug 21 2017 Strong large scale forcing will sweep across the area tonight as shortwave energy digs southeast and begins to carve out the eastern longwave trough. In addition, the RRQ of an upper speed max will pull through the region. Though the specifics of the convective development area still a little unclear, those factors should result in pretty widespread coverage of the storms tonight. So took PoPs up to categorical across the area. PWATs rising to near 2 inches combined with the large scale forcing will result in a threat of heavy rainfall. There is also a risk for severe storms, mainly through about midnight. Of most concern will be the potential for damaging wind gusts due to merging cells producing wet microbursts. Cooler and drier air will begin to sweep into the area Tuesday, but most locations will get off to a pretty warm start so readings should still manage to warm within a few degrees of normal. Any lingering showers in the east will end early in the day. .LONG TERM...Tuesday Night Through Monday Issued at 247 PM CDT Mon Aug 21 2017 Northwest flow will dominate the western Great Lakes during the mid-late week period with a large area of high pressure at the surface sliding down from Canada. This will provide for mainly dry conditions through Saturday with temperatures generally slightly below normal. First chances for showers looks to be Wednesday night into Thursday as a shortwave trough and upper jet speed max push into the state. Some model timing and location differences, which should be expected this far out which a weak feature like this. Models favoring southwest WI for the best chances. Not much moisture to work with, as surface winds are out of the NE, keeping dewpoints in the 40s to low 50s. Will keep slight chance POPS across mainly central WI for now, but not too fired up on shower chances. Next chance for showers/storms arrives this weekend as the next shortwave approaches. Models differ on strength, timing, and moisture, so hard to get much clarity at this point. GFS and to some extend the ECMWF are a little faster bringing in some rain with the Canadian slower. Will keep some POPs across central and north central WI on Saturday to account for the slower solution and keep chance POPs going through Saturday night into Sunday. As flow turns more out of the SE, will get a little moisture return, with dewpoints climbing into the mid-upper 50s, so rain/storm chances higher with this system. High temperatures on Wednesday will be the coolest of the week, with highs ranging from the lower 60s across north central Wisconsin to the low 70s farther south. Temperatures moderate only slightly by the end of the week, with highs in the upper 60s to middle 70s. Wednesday and Thursday nights look to be pretty chilly, especially across northern WI where some of the typical cool spots could drop into the 30s. The cool nights and mostly clear skies should allow for some fog to develop as well. && .AVIATION...for 18Z TAF Issuance Issued at 1244 PM CDT Mon Aug 21 2017 Cu will increase this afternoon as the convective temperature is reached. But primarily VFR conditions are expected. The main area of showers and storms is expected to move through between 23Z and 06Z. Ceilings and visibilities will be briefly lower with the stronger storms. Some Sc with MVFR ceilings may develop late tonight in the wake of the main rain band, but the clouds should exit tomorrow morning. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......Bersch AVIATION.......Skowronski
Hazardous weather outlook, Aug 21, 2:25 PM CDT, 1 hour 24 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 225 PM CDT Mon Aug 21 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-221100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 225 PM CDT Mon Aug 21 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Thunderstorms are likely through this evening. Some of the storms will produce torrential rainfall which may result in some ponding of water on roads. A few of the storms could also be severe and produce damaging wind gusts. The risk for severe storms will persist until around midnight, then the storms will diminish. .DAYS TWO THROUGH SEVEN...Tuesday through Monday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. In addition, spotters are requested to report any rainfalls of over an inch, or any observations of ponding of water on roads. LMZ521-522-541>543-221100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 225 PM CDT Mon Aug 21 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms with gusty winds, heavy rain, and dangerous lighting will pose a hazard to boaters through this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Gusty northwest winds are expected Tuesday. They could result in marginally hazardous conditions for small craft on the lake and bay. Skowronski/Bersch
In the hours before
Special weather statement, Aug 21, 3:26 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Green Bay WI
326 PM CDT MON AUG 21 2017
WIZ018-019-030-212130-
Langlade WI-Marathon WI-Lincoln WI-
326 PM CDT MON AUG 21 2017
...THUNDERSTORMS WITH HEAVY RAIN ACROSS CENTRAL WISCONSIN...
At 323 PM CDT, Doppler radar was tracking slow moving thunderstorms
across central Wisconsin. Torrential rain, pea size hail and winds
in excess of 30 mph will be possible with these storms.
Locations impacted include...
Wausau, Antigo, Marshfield, Weston, Merrill, Rib Mountain, Mosinee,
Tomahawk, Abbotsford and Spencer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4503 9031 4504 9020 4512 9020 4512 9004
4556 9004 4556 8943 4547 8942 4547 8892
4538 8892 4538 8868 4521 8868 4520 8864
4512 8864 4512 8898 4503 8898 4503 8922
4468 8923 4469 9032
TIME...MOT...LOC 2023Z 230DEG 11KT 4481 9017
BerschSpecial weather statement, Aug 21, 3:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
349 PM CDT MON AUG 21 2017
WIZ018-019-030-212145-
Langlade WI-Marathon WI-Lincoln WI-
349 PM CDT MON AUG 21 2017
...THUNDERSTORMS WITH HEAVY RAIN ACROSS CENTRAL WISCONSIN...
At 346 PM CDT, Doppler radar was tracking slow moving thunderstorms
across central Wisconsin. Torrential rain, pea size hail and winds
in excess of 30 mph will be possible with these storms.
In addition, funnel clouds have been reported between Medford and
Wausau during the past hour. These funnel clouds normally do not
touch the ground. As a result, they rarely do any damage and last
only a few minutes. However, remain on the alert and be prepared to
move to a place of safety if a funnel should approach the ground.
Locations impacted include...
Wausau, Antigo, Marshfield, Weston, Merrill, Rib Mountain, Mosinee,
Tomahawk, Abbotsford and Spencer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, seek shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4503 9031 4504 9020 4512 9020 4512 9004
4556 9004 4556 8943 4547 8942 4547 8892
4538 8892 4538 8868 4521 8868 4520 8864
4512 8864 4512 8898 4503 8898 4503 8922
4468 8923 4469 9032
TIME...MOT...LOC 2046Z 230DEG 11KT 4485 9010
BerschThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 11:37 PM CDT | Special Weather Statement | GRB | Oneida | 38 min |
| Aug 21, 3:26 PM CDT | Special Weather Statement | GRB | Langlade, Lincoln, Marathon | 64 min |
| Aug 21, 4:25 PM CDT | Special Weather Statement | GRB | Forest, Langlade, Lincoln, Marathon, Menominee, Oneida and 2 more | 80 min |
| Aug 21, 5:42 PM CDT | Special Weather Statement | GRB | Florence, Forest, Langlade, Marinette, Menominee, Oneida and 1 more | 78 min |
Nearby
Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.